Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Nonexistence of weakly almost complex structures on Grassmannians

Author: Zi Zhou Tang
Journal: Proc. Amer. Math. Soc. 121 (1994), 1267-1270
MSC: Primary 57R15
MathSciNet review: 1198462
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we prove that, for $ 2 \leq k \leq n/2$, the unoriented Grassmann manifold $ {G_k}({\mathbb{R}^n})$ admits a weakly almost complex structure if and only if $ n = 2k = 4 \;$   or$ \; 6 $; for $ 3 \leq k \leq \frac{n}{2}$, none of the oriented Grassmann manifolds $ {\tilde G_k}({\mathbb{R}^n})$--except $ {\tilde G_3}({\mathbb{R}^6})$ and a few as yet undecided ones--admits a weakly almost complex structure.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 57R15

Retrieve articles in all journals with MSC: 57R15

Additional Information

PII: S 0002-9939(1994)1198462-5
Article copyright: © Copyright 1994 American Mathematical Society